Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 19, 2018, 5:22 PM PDT for Lincoln County, Nevada. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 5:22 PM PDT (00:22 UTC)
- Expired
- Jul 19, 2018, 6:15 PM PDT
- In force
- 53 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 127 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:13 PM PDT | TSTM WND GST 72 | 7 Sse Eagle Valley Rese, NV | CORRECTION FOR EVENT TIME. IMMIGRATION WASH RAWS REPORTED WIND GUSTS OF 72MPH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3228 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WUUS55 KVEF 200022
SVRVEF
NVC017-200115-
/O.NEW.KVEF.SV.W.0018.180720T0022Z-180720T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
522 PM PDT THU JUL 19 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
East central Lincoln County in south central Nevada...
* Until 615 PM PDT.
* At 521 PM PDT, severe thunderstorms were located along a line
extending from 12 miles east of Ranch Campground to Cathedral Gorge
State Park, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter to half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Ursine, Pioche, Ranch Campground, Horsethief Gulch Campground,
Eagle Valley, Meadow Valley Campground, Panaca, Echo Canyon State
Park and Cathedral Gorge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3778 11405 3768 11455 3803 11457 3822 11405
TIME...MOT...LOC 0021Z 340DEG 20KT 3808 11396 3781 11440
HAIL...1.00IN
WIND...60MPH
$$
KG2 follow-up statements
991
WWUS55 KVEF 200050
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
550 PM PDT THU JUL 19 2018
NVC017-200115-
/O.CON.KVEF.SV.W.0018.000000T0000Z-180720T0115Z/
Lincoln NV-
550 PM PDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR EAST CENTRAL LINCOLN COUNTY...
At 549 PM PDT, severe thunderstorms were located along a line
extending from 16 miles east of Ursine to 7 miles south of Panaca,
moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
Locations impacted include...
Ursine, Pioche, Ranch Campground, Horsethief Gulch Campground, Eagle
Valley, Meadow Valley Campground, Panaca, Echo Canyon State Park and
Cathedral Gorge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3778 11405 3768 11455 3803 11457 3822 11405
TIME...MOT...LOC 0049Z 340DEG 20KT 3795 11390 3768 11434
HAIL...1.00IN
WIND...60MPH
$$
KG188
WWUS55 KVEF 200106
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
606 PM PDT THU JUL 19 2018
NVC017-200116-
/O.EXP.KVEF.SV.W.0018.000000T0000Z-180720T0115Z/
Lincoln NV-
606 PM PDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 615 PM PDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3778 11405 3768 11455 3803 11457 3822 11405
TIME...MOT...LOC 0106Z 340DEG 20KT 3787 11386 3760 11430
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:42 PM PDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 19, 2:42 PM PDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 242 PM PDT Thu Jul 19 2018 .SYNOPSIS...Moist and unstable air will remain over the region through the end of the week providing fuel for afternoon and evening thunderstorms...especially over the mountains. Next week, a heatwave will be building with very hot temperatures expected and lowering thunderstorm chances. && .SHORT TERM...Tonight through Saturday. Radar returns as of 2 PM show isolated to scattered deep, moist convection north of Interstate 15. Most storms have developed over terrain and remained anchored. Daytime heating combined with differential heating circulations due to anvil shadowing have allowed strong storms to develop over Nye and Lincoln Counties. HRRR is indicating that storms will develop further eastward into Lincoln County late this afternoon then transition to outflow-dominant and move southwestward toward Clark County this evening. There has decent run-to-run consistency, so PoPs were increased slightly for Las Vegas and northern Clark County. Without a dynamic influence, most convection should wane after sunset, the exception would be convection maintained along outflow. As far as synoptic evolution goes, ridging will continue to move eastward and eventually settle across the Southern Plains by Saturday. As it moves east, southerly flow will increase along the western periphery of the ridge allowing slightly drier air to push northward into the southern Great Basin. This will lead to lowering rain/thunderstorm chances across the forecast area. Rain chances will be limited to higher terrain (Spring and Sierra Mtns.) and Mohave County through Saturday where the best instability, although only moderate, will exist. Temperatures will remain at or just above normal through Saturday. .LONG TERM...Sunday through Thursday. High pressure centered over New Mexico/Texas over the weekend will gradually propagate west early next week. As this happens, temperatures will be on the increase each day. Las Vegas may see 110 as early as Monday, but the more excessive heat will arrive Tuesday and Wednesday as readings will be about 8-10 degrees above normal. This will put places like Las Vegas in the 110-114 degree range, 115- 120 down the Colorado River, and 120-125 in Death Valley. With these readings and little relief expected overnight an Excessive Heat Watch has been issued for much of southern Nevada, southeast California, and northwest Arizona for Tuesday and Wednesday. Moisture is also expected to be rather limited with any thunderstorm chances mainly confined to the higher terrain of central Nevada and the Sierra with only slight chances over the higher terrain of southern Nevada and northwest Arizona Sunday through Thursday. && .AVIATION...For McCarran...Outside of convective influence, south winds 10-12 knots with intermittent gusts up to 20 knots will continue across the terminal through the afternoon. Convection developing south of the Las Vegas valley will move north, likely producing sudden, gusty outflow winds. Similar conditions are expected Friday. CIGs at or above 10k feet; CIGs may drop to 5-7 k feet with convection that develops near a terminal. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorms, mainly over the higher terrain across the southern Great Basin and eastern Mojave Desert. Storms will continue through the afternoon and wane this evening. Convection may persist later into the evening across Lincoln, northern Clark, and southern Mohave Counties along outflow boundaries. Outside of thunderstorm influences, southerly winds with speeds of 10-15 knots and gusts to 20 knots should prevail. CIGs at or above 10k feet; CIGs may drop to 5-7 k feet with convection that develops near a terminal. Similar conditions expected Friday, with slightly less thunderstorm coverage. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Boothe LONG TERM.............Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 19, 1:17 PM PDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
117 PM PDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 10 NE HUALAPAI PEAK 35.16N 113.77W
07/18/2018 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER ESTIMATED PENNY SIZE HAIL AT HIS
HOME SOUTH OF I40 JUST EAST OF KINGMAN.
0521 PM HAIL 9 NE HUALAPAI PEAK 35.18N 113.80W
07/18/2018 E1.00 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER ESTIMATED QUARTER SIZE HAIL WHEN
DRIVING WESTBOUND ON I40 NEAR MM 66.
0442 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.16N 113.89W
07/18/2018 MOHAVE AZ FIRE DEPT/RESCUE
DW RANCH ROAD CLOSED DUE TO FLOODING BETWEEN
MILE MARKERS 1 AND 5.
&&Local storm report, Jul 19, 5:15 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 PM PDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 22 NW PARKER DAM 34.51N 114.41W
07/12/2018 SAN BERNARDINO CA PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 22
NW PARKER DAM. REPORT INCLUDING VIDEO OF A
FLASH FLOOD COMING IN AND RUNNING OVER A
ROADWAY AT HAVASU LANDING ON THE CHEMEHUEVI
INDIAN RESERVATION.
&&
DBThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:15 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 19, 5:58 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 19, 6:56 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln, Nye | 3 hr |
| Jul 19, 7:47 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Jul 19, 7:55 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 80 min |
| Jul 19, 8:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Jul 19, 9:16 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 19, 10:12 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 19, 10:39 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 19, 11:26 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Jul 20, 3:05 AM PDT | Excessive Heat Warning | VEF | Clark, Nye | 9 days |
| Jul 20, 3:05 AM PDT | Heat Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 9 days |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.